Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Taking encorate chreno and epilive. What are the side effects of these medicines?

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1073 Questions
Hello Sir,
I am eat encorate chreno 500 mg twice a day from last 8 years, but fides are not stops, in last years I have 7 to 8 fids, all fids are in night at the time of sleep. Now I eat encorate chreno 500 mg twice as well as epilive 500 mg twice
a day. what are the side effects of these medicine because I am not able to eat the foods properly and my body is very thin acc. to my age. my age is 32 years at this time. plz help me.
Posted Wed, 6 Nov 2013 in General Health
Answered by Dr. Preeti Parakh 1 hour later
Brief Answer:
Side effects mentioned in detail.

Detailed Answer:

Welcome to Healthcare Magic!

Encorate chrono contains valproate and Epilive contains levetiracetam. Both medicines are used to controls fits in epilepsy.

Levetiracetam usually does not have major side effects. In some people it may cause drowsiness, weakness, unsteady gait, fatigue, headache, forgetfulness, anxiety, irritability or agitation, dizziness, mood changes, loss of appetite and nausea.

Valproate has more side effects than levetiracetam. Common side effects are indigestion and weight gain. Less common are tremors, sedation, fatigue, swelling, acne, feelings of feeling cold or chills, blurred vision, burning of the eyes, dizziness, hair loss, headaches and nausea. Rarely it can cause damage to the liver, pancreas and kidneys. It can rarely also cause blood cell abnormalities.

Your present problems of not being able to eat well, may be due to either of these two medicines or may be due to any other reason as well. If the problem started after starting any of these medicines, then it is likely to be due to that medicine. If there was no temporal relationship between medicines and your symptoms, then this may be due to other reasons. I feel you should also get your blood tested for liver enzymes as liver dysfunction can cause poor appetite and indigestion.

Hope this answers your query. Please feel free to ask if you need any clarifications.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
Follow-up: Taking encorate chreno and epilive. What are the side effects of these medicines? 25 hours later
hello Dr.

I want to know about my epilepsy problem, is it totally stop, because I am taking the medicine before last 8 to 10 years (only encorate cherono 500 mg) but now I started last two days encorate chreono and epilive 500 mg both.
plz help me to neurologis, is it a nerve impules problem in my brain, or is it neuorons problems which are create electric charge in the brain, what are the main reason of my fits. if you are required my medical history, plz mention, I will scan and attached that file with next mail.
Answered by Dr. Preeti Parakh 6 hours later
Brief Answer:
Many causes for seizures. Discussed below.

Detailed Answer:

Welcome back!

Epilepsy is controlled but not cured by anti-epileptic medicines. But if there are no seizures for more than three years, then doctors try to reduce the dose of gradually taper it off to see whether there are any more seizures. If there are, then medicines are restarted. In your case, it appears you had a seizure recently and so, a new medicine was added.

Epilepsy is caused by excessive and abnormal electrical discharges from the nerve cells in the brain. It can be caused by tumours, infections or injury to the brain cells. But many times no cause is found and it is called "idiopathic". A brain imaging study with CT or MRI helps in finding the cause of epilepsy but in idiopathic epilepsy, the reports are normal. Please let me know what was there in your reports so that I can let you know if there is something particular that caused your epilepsy.

Also take care to see what is provoking your seizures. Missing your medicines or not taking them on the usual times can cause a seizure. Remaining awake at night or excessive stress can also provoke a seizure. Some medicines and illicit drugs also can lower the seizure threshold. Withdrawal from alcohol can cause seizures. Exposure to very bright lights and hyperventilation can also cause seizures. Febrile illnesses can provoke seizures. Since your seizures are infrequent, it is possible that some of these factors are causing it and if so, can be controlled. Just look back to analyze what could have caused your recent seizure.

Hope this helps you.

Best wishes.

Dr Preeti Parakh
MD Psychiatry

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor